Sometimes I feel like a big self inflicted science experiment. If it's not with foods then it's with medications. These experiments have been going on for years. I still have too many Migraines a month even though I'm taking a fist full of pills morning and night.
I found a lot of food triggers while performing the tests on the elimination diet. I had stalled in searching for new food triggers for a long time now and decided to stick with the foods I believe are safe. There are a couple of reasons for this decision since I wanted to try to stabilize as much as I could and I have been trying to limit the number of Migraines I get.
After a while, I felt like when I added back foods during the elimination diet, it was more or less a way to make Migraines. I know that's not exactly true, many people don't even have any food triggers and I'm sure there are still foods out there I can have which I haven't added back in yet. I feel comfortable with the food triggers I found although I would probably approach the whole diet differently if I ever did it again. I got tired of creating Migraines when trying a new food although I did end up cutting my Migraines in half by the time I stopped the diet.
Lately, the weather has been so crazy here, there has been so much going on and I've been going through a few medication changes at once. I don't like to deal with so many variables at a time. I like to be able to definitively account for the different side effects and what they can be attributed to. For the most part, that has worked out ok because over the last few months, my medication changes have included increasing verapamil a few times, decreasing topiramate while having it change to a generic brand and also switching my abortive.
I haven't really noticed any additional side effects with the topiramate especially since this has been decreasing and I've been on varying doses of topiramate over the years. The only other variable here was the switch to generic that I don't believe had any significant side effects. Although I believe it has been helping, the increase in verapamil is a different story. There are a few new effects that I have been concerned about and watching. Not uneasy enough to call my doctor now, but I will have discussions with her about them during my next visit.
Just recently, I'm getting confused as to whether one new side effect was due to an increase in the verapamil or the abortive change. I originally thought my swollen ankles were because of an increase in verapamil and it had gone away as I adjusted to it, but the last time I took my abortive, I noticed the swollen ankles were back again. This had never been an issue before these medication changes.
Now I need to be a new science experiment the next time I take my abortive. On top of everything head related I'm sure if I remember, I'm going to be checking my ankles like every hour. Everything I've read says to contact your doctor if you have swelling of your legs or feet with either medication, but I need to know what and if the drug I am taking is causing my ankles to swell so I need to take the medication, observe and write my findings - a science experiment.
I just find that I want this to be over. I'm tired of trying to figure out the whole puzzle. I know I'm not going to find a cure, but a truce would be real nice about now.